Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Amarillo, TX

March 21, 201620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 21, 2016, 3:21 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 22, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 3:21 PM CDT (20:21 UTC)
In effect from
Mar 22, 2016, 12:00 PM CDT
Expired
Mar 22, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2202 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

981 
WWUS84 KAMA 212021
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT MON MAR 21 2016

OKZ001>003-TXZ001>020-221200-
/O.UPG.KAMA.FW.A.0008.160322T1700Z-160323T0200Z/
/O.NEW.KAMA.FW.W.0010.160322T1700Z-160323T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
321 PM CDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TIMING...FROM NOON CDT THROUGH 9 PM CDT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

NF

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
257 
WWUS84 KAMA 220840
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
340 AM CDT TUE MAR 22 2016

OKZ001>003-TXZ001>020-222100-
/O.CON.KAMA.FW.W.0010.160322T1700Z-160323T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
340 AM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...BETWEEN 5 AND 10 PERCENT.

* TIMING...FROM NOON THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
604 
WWUS84 KAMA 222034
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT TUE MAR 22 2016

TXZ005-009>020-231200-
/O.NEW.KAMA.FW.A.0009.160323T1300Z-160324T0200Z/
/O.CON.KAMA.FW.W.0010.000000T0000Z-160323T0200Z/
LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
334 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE SOUTHERN AND EASTERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN TEXAS...LIPSCOMB...ROBERTS...HEMPHILL... 
  OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF SMITH... 
  RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST AND WEST 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH. WIND WILL SHIFT TO NORTHWEST DURING THE LATE MORNING AND
  AFTERNOON.

* RELATIVE HUMIDITY...BETWEEN 5 AND 15 PERCENT.

* TIMING...FROM NOON THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

OKZ001>003-TXZ001>004-006>008-230200-
/O.CON.KAMA.FW.W.0010.000000T0000Z-160323T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-
334 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY...
  MOORE AND HUTCHINSON.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...BETWEEN 5 AND 15 PERCENT.

* TIMING...THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 12:35 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 21, 12:35 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1235 PM CDT MON MAR 21 2016

.AVIATION...
SOUTHWEST SURFACE WINDS EXPECTED TO GUST INTO THE 25 TO 30 KT RANGE
THIS AFTERNOON...WITH GUSTS CEASING AROUND 00Z TUESDAY AT NORTHERN
TERMINALS...AND AROUND 01Z AT KAMA.  LOW-LEVEL JET DEVELOPS TONIGHT
...WITH POTENTIAL FOR LOW-LEVEL WIND SHEAR BETWEEN 06Z AND 12Z
TUESDAY AT KAMA.  WILL NOT INCLUDE IN FORECAST AT THIS TIME UNTIL
SIGNAL FOR DEVELOPMENT BECOMES STRONGER.  SOUTHWEST WINDS INCREASE
AGAIN DURING THE DAY ON TUESDAY...WITH GUSTS TO AROUND 30 KT EXPECTED
TO COMMENCE BY 16Z.  GENERALLY CLEAR THROUGH TONIGHT WITH INCREASING
HIGH CLOUDS ON TUESDAY.  NO VISIBILITY RESTRICTIONS EXPECTED.  VFR
FORECAST CONTINUES NEXT 24 HOURS.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 525 AM CDT MON MAR 21 2016/

AVIATION...
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SOUTHWEST WINDS ARE
EXPECTED TO RAMP UP AROUND 14Z TODAY INTO THE 15 TO 20 KT RANGE WITH
HIGHER GUSTS. THIS EVENING WE WILL SEE GUSTS DROP OUT WITH ONLY A
SLIGHT DECREASE IN SUSTAINED WINDS OVERNIGHT. WINDS LOOK TO RAMP UP
ONCE AGAIN TUESDAY JUST BEYOND THIS TAF CYCLE.

PREV DISCUSSION... /ISSUED 420 AM CDT MON MAR 21 2016/

DISCUSSION...
FIRE WEATHER WILL BE THE MAIN FOCUS FOR THIS FORECAST ISSUANCE (SEE
FIRE WEATHER DISCUSSION BELOW). OTHER POTENTIALLY IMPACTFUL WEATHER
INCLUDES STRONG WINDS ON WEDNESDAY AND MAYBE SOME BLOWING DUST.

A DEEP PACIFIC LOW WILL MOVE SOUTHEAST THROUGH THE WESTERN STATES
TOMORROW AND REACHING THE CENTRAL ROCKIES LATE TUESDAY. EVEN AS SOON
AS TODAY STRONG MID-LEVEL FLOW WILL OVERSPREAD THE CENTRAL AND
NORTHERN HIGH PLAINS RESULTING IN SIGNIFICANT SURFACE PRESSURE FALLS
IN THE LEE OF THE ROCKIES AND A TIGHTENING PRESSURE GRADIENT ACROSS
OUR AREA. RIDGING ALOFT AND SOUTHWESTERLY DOWNSLOPE SURFACE FLOW WILL
LEAD TO MUCH WARMER TEMPERATURES WITH MOST LOCATIONS IN THE UPPER 70S
OR LOWER 80S TODAY. MID-LEVEL FLOW WITH CONTINUE TO STRENGTHEN AND
OVERSPREAD THE REGION ON TUESDAY. IN RESPONSE...SURFACE PRESSURE
CONTINUES TO FALL AND LEE CYCLOGENESIS HAPPENS OVER EASTERN COLORADO.
EVEN STRONGER WINDS ARE ANTICIPATED ACROSS THE PANHANDLES ON TUESDAY
AS THE SURFACE GRADIENT TIGHTENS AND DEEP MIXING INTO INCREASINGLY
STRONGER WINDS ALOFT OCCURS. 25 TO 35 MPH WINDS WITH GUSTS AS HIGH AS
45 MPH MAY BE ENOUGH TO LOFT SOME DUST AND CAUSE MINOR REDUCTIONS IN
VISIBILITY. TEMPERATRES SHOULD BE EVEN WARMER AS LONG AS CIRRUS IS
NOT TOO EXTENSIVE.

RECORD HIGH TEMPERATURES ARE IN JEOPARDY ON TUESDAY. THE RECORD HIGH
FOR AMARILLO IS 87 SET IN 1907. AT BORDER THE RECORD HIGH IS 83 SET
IN 1978. AT DALHART THE RECORD HIGH IS 81 SET IN 2015.

BY WEDNESDAY FURTHER INTENSIFICATION IS SHOWN IN THE MODELS AND THE
INCREASINGLY CLOSED/DEEPER MID-UPPER LOW WILL HAVE EMERGED ONTO THE
HIGH PLAINS JUST TO OUR NORTH BY MID MORNING. AN IMPRESSIVE 100 KNOT
500 MB JET WILL BE POSITIONED OVER THE PANHANDLES AND AN INTENSE
SURFACE LOW WILL BE OVER EITHER SOUTHEAST NEBRASKA OR EASTERN
KANSAS. INTENSE DCVA/FORCING WILL SEND A COLD FRONT SOUTH THROUGH
THE AREA BY LATE MORNING OR EARLY AFTERNOON AND DESPITE LIMITED
MOISTURE COULD BE ENOUGH LIFT FOR SHOWERS WITH LIGHT PRECIPITATION
AMOUNTS ACROSS THE NORTH. AT THE VERY LEAST INCREASING CLOUDS WILL
OCCUR BEHIND THE FRONT. WINDS AHEAD OF THE FRONT AND EXPECTED STRATUS
DECK ACROSS THE SOUTH TEXAS PANHANDLE MAY BE ENHANCED BY MIXING WITH
SIMILAR SPEEDS/GUSTS AS TUESDAY IF NOT HIGHER. STRONGER WINDS MAY
OCCUR BEHIND THE FRONT WITH SIGNIFICANT SURFACE PRESSURE RISES AS
MUCH AS 15 MB PER 6 HOURS THOUGH FORTUNATELY THE FULL POTENTIAL MAY
BE TEMPERED BY LACK OF DEEP MIXING. WIND ADVISORY CRITERIA MAY BE
MET. THE CURRENT FORECAST ONLY INCLUDES BLOWING DUST FOR THE
SOUTHWEST TEXAS PANHANDLE WHERE DEEPER MIXING WILL OCCUR BUT MAY NEED
TO BE EXPANDED TO A LARGER AREA. TEMPERATURES WILL PROBABLY FALL
THROUGHOUT THE AFTERNOON AND THIS WAS REFLECTED IN THE HOURLY
TEMPERATURE GRIDS.

IN THE EXTENDED THE ECMWF HAS TRENDED MORE IN LINE WITH THE GFS AND
HAS A MORE PROGRESSIVE TROUGH MOVING THROUGH THIS WEEKEND. WITH
ALMOST ALL OF THE GFS ENSEMBLES SHOWING THE MORE PROGRESSIVE
SCENARIO CONFIDENCE IS HIGHER IN THE EXTENDED FORECAST. THE
ASSOCIATED COLD FRONT WITH THIS SYSTEM WILL ARRIVE FRIDAY NIGHT OR
EARLY SATURDAY AND BRING COOLER TEMPERATURES TO THE REGION.
PRECIPITATION PROBABILITIES WERE KEPT LOW DUE TO THE PROGRESSIVE
NATURE OF THIS SYSTEM AND LIMITED OPPORTUNITY FOR DEEP MOISTURE
RETURN.

BRB

FIRE WEATHER...
AT LEAST ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FOR ALL OR
PORTIONS OF THE AREA TODAY THROUGH WEDNESDAY. FUELS ARE DRY. ERC
VALUES ARE NOW IN THE UPPER 50S AND A ROUGH EXTRAPOLATION SUGGESTS
VALUES MAY APPROACH 65 (90TH PERCENTILE) BY TUESDAY GIVEN DRY WINDY
CONDITIONS BETWEEN NOW AND THEN.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA
TODAY. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM BETWEEN 15
AND 20 PERCENT IN THE SOUTHEAST TEXAS PANHANDLE TO BETWEEN 5 AND 10
PERCENT IN THE WESTERN OKLAHOMA PANHANDLE. A DEVELOPING LEE TROUGH
SHOULD EXTEND INTO THE WESTERN OKLAHOMA PANHANDLE AND NORTHWESTERN
TEXAS PANHANDLE KEEPING WINDS AT THESE LOCATIONS RELATIVELY LIGHT.
THE STRONGEST WINDS MAY BE FOUND OVER THE SOUTHEAST TEXAS PANHANDLE
WHERE RELATIVE HUMIDITY VALUES WILL LIKELY FALL JUST SHORT OF
CRITICAL THRESHOLDS. IF ANY LOCATION DOES EXPERIENCE BRIEF CRITICAL
FIRE WEATHER CONDITIONS TODAY IT WILL MOST LIKELY BE THE FAR
SOUTHWEST TEXAS PANHANDLE. A FIRE DANGER STATEMENT WILL BE ISSUED TO
COVER THIS THREAT TODAY.

TUESDAY IS ANTICIPATED TO BE OUR MOST CRITICAL DAY GIVEN
METEOROLOGICAL CONDITIONS ALONE BUT THE STATE OF THE FUELS BY THEN
RAISES EVEN MORE CONCERN AND HIGH-END CRITICAL IS
POSSIBLE. THE METEOROLOGICAL SETUP IS SIMILAR TO THE 18TH OF
FEBRUARY BUT DOES NOT QUITE REPLICATE THE MORE CLASSIC WILDFIRE
OUTBREAK SETUP GIVEN THE FURTHER WEST POSITION OF THE TROUGH AND
SURFACE LOW. IN THE EXPECTED SYNOPTIC SETUP IT IS OFTEN DIFFICULT TO
ACHIEVE SUFFICIENT WINDS FOR A MORE EXTREME EVENT. NEVERTHELESS LOW-
LEVEL THERMAL RIDGE POSITION OVER THE WESTERN PANHANDLES WILL ROUGHLY
DEMARCATE THE MOST CRITICAL CONDITIONS. THIS IS WHERE THE LOWEST
RELATIVE HUMIDITY VALUES WILL BE FOUND...POSSIBLY AS LOW AS 5
PERCENT. RFTI VALUES ACROSS THE WESTERN PANHANDLES ARE EXPECTED TO
MAX OUT AT 7 OR 8. THE MOST MARGINAL CONDITIONS ARE EXPECTED IN THE
SOUTHEAST TEXAS PANHANDLE BUT MINIMUM THRESHOLDS WILL PROBABLY BE
REACHED THERE TOO. DUE TO SOME MARGINALITY IN THE EAST AND AFTER
COLLABORATION WITH SURROUNDING OFFICES IT WAS DECIDED NOT TO UPGRADE
AT THIS TIME...ALTHOUGH THIS REMAINS A FAIRLY HIGH-CONFIDENCE EVENT.

THE COLD FRONT SHOULD ARRIVE SOON ENOUGH ON WEDNESDAY WITH ITS
RELATIVELY COOL/MOIST AIR MASS TO PRECLUDE ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS ACROSS AT LEAST THE NORTHERN PORTION OF THE AREA.
THERE MAY BE A WINDOW FOR ELEVATED OR BRIEFLY CRITICAL CONDITIONS IN
THE SOUTH TEXAS PANHANDLE AROUND MID DAY. THIS WILL BECOME MORE CLEAR
ONCE WE NAIL DOWN FRONTAL TIMING.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

03/06
Hazardous weather outlook, Mar 21, 4:50 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
450 AM CDT MON MAR 21 2016

OKZ001>003-TXZ001>020-212200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
450 AM CDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO
BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL TO VERY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TUESDAY DUE TO STRONG WINDS AND VERY LOW RELATIVE HUMIDITY VALUES.
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF THE
AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH
WEDNESDAY.

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.